Florida, 2003Damaging Wind in Florida, June 3, 2003
June 3, 2003 · NWS JAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 2:20 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 3, 2:20 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT TUE JUN 3 2003
CURRENTLY...SQUALL LINE MOVING ENEWD THROUGH PORTIONS OF THE GA CWA
AND ANOTHER BATCH OF STORMS MOVING NEWD OVER THE JAX METRO AREA. NO
REPORTS OF HAIL HAVE BEEN RECEIVED YET AND BUT GUSTS TO NEAR 42 KT
HAVE BEEN MEASURED. WATER VAPOR SHOWS THE WELL-DEFINED TROUGH FROM
TN VALLEY TO LOWER MS VALLEY WITH PLENTIFUL MOISTURE AHEAD OF THE
SYSTEM AND GOOD OUTFLOW ALOFT.
FORECAST...MODELS SHOW STRUNG OUT VORT LOBE TONIGHT FROM CAROLINAS
TO FL BIG BEND AREA WITH DEEP LAYER IN MOISTURE OVER THE SE. FRONTAL
BOUNDARY WILL GET SHUNTED FURTHER EWD NOW LOCATED OVER LA AND UP
INTO TN VALLEY. WILL UP THE RAIN CHANCES NEXT FEW PERIODS DUE TO
FAVORABLE DYNAMICS AND INSTABILITY. EXPECT MAIN CONCERN WILL BE THE
HEAVY RAINFALL ALTHOUGH MODELS SUGGEST 850 WINDS INCREASING TO 30-35
KT...WHICH COULD SUPPORT SOME MORE ORGANIZED STORMS OVERNIGHT AND
INTO WED. FOR NOW WILL MAINTAIN THE HEAVY RAINFALL WORDING IN THE
ZONES...ESP SINCE PWATS HANG IN AROUND 2 INCHES. SINCE STORMS HAVE
DECENT MOVEMENT TO THE NE AT THIS TIME AND RAINFALL HAS NOT BEEN
EXCESSIVE SO FAR WILL HOLD OFF ON FLOOD WATCH ATTM. THU...FRONT WILL
HANG UP OVER THE NE FL/SE GA AREA KEEP 30-50 POPS OVER THE AREA.
FRI...DRIER FILTERS INTO SE GA AND WILL LOWER POPS THERE TO SLIGHT
CHANCES WITH CHANCES FOR NE FL.
.MARINE...HAVE SPLIT THE CWF INTO NEAR AND OFFSHORE WATERS WITH SCEC
SPEEDS OFFSHORE AND A SOLID 15 KTS FOR NEARSHORE WATERS TONIGHT.
WILL CONTINUE WITH MARGINAL SCEC THRU WEDNESDAY THEN DECREASE SPEEDS
AS SFC RIDGING BUILDS IN FROM THE S THIS WEEKEND.
.FIRE WX...NO HEADLINES.
.EXTDD...MODEL GUIDANCE CONTS IN GENERAL AGREEMENT THAT DIFFUSE
FRONTAL BOUNDARY OVER EXTREME N FL WILL BE GRADUALLY SHIFT NWD THRU
SAT WHILE LOW-MID LEVEL RIDGE BUILDS BACK OVER THE CWA. VRBL SFC
SYNOPTIC FLOW ON FRI BECOMES MORE S TO SW SAT THROUGH MON. ANOTHER
IN A SERIES OF SHORTWAVES MOVES OUT OF THE LOWER MS VALLEY WITH LOW
PRES FORMING ALONG A FRONT NEAR MS. ENOUGH MOISTURE AND INSTABILITY
EXPECTED TO PRODUCE MAINLY AFTN AND EVENING CONVECTION FRI THRU SUN.
FRONT MAY PUSH A LITTLE FURTHER SEWD BUT LOSE SOME UPPER SUPPORT AS
MOST ENERGY LIFTS WELL N OF AREA BUT SUFFICIENT DEEP LAYER MOISTURE
LOOKS TO EXIST FOR CHANCE POPS.
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
PUBLIC...SHASHY
MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Jun 3, 11:20 AM EST, 6 hours 10 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-032215-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EDT TUE JUN 3 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EXTREME NORTHEAST
FLORIDA AND OVER SOUTHEAST GEORGIA...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THE REMAINDER OF
THIS AFTERNOON AND EVENING OVER THE AREA. WHILE MOST STORMS WILL NOT
PRODUCE SEVERE WEATHER...ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE
PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. OTHERWISE...SOME STRONG
STORMS WILL PRODUCE FREQUENT LIGHTNING...RAINFALL NEAR 2 INCHES PER
HOUR...AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL BE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE AREA
WEDNESDAY. LOCALLY HEAVY RAINFALL MAY OCCUR OVER MAINLY THE SUWANNEE
VALLEY OF NORTH FLORIDA AND ACROSS SOUTHEAST GEORGIA. SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON
HOURS THURSDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD SELF ACTIVATE IF ANY WARNINGS ARE ISSUED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
MZ/ARS
In the hours before
Special weather statement, Jun 3, 3:15 PM EST, 2 hours 15 minutes before
FLZ021-022-032045-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 PM EDT TUE JUN 3 2003
...STRONG THUNDERSTORMS WILL IMPACT COLUMBIA AND SUWANNEE COUNTIES
THROUGH 445 PM...
AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTH OF WELLBORN...
OR ABOUT 12 MILES NORTH OF ICHETUCKNEE SPRINGS STATE...MOVING
NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND WELLBORN...COLUMBIA...WINFIELD...SUWANNEE
VALLEY...LAKE CITY AND FIVE POINTS THROUGH 445 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS.
HESS
Local storm report, Jun 3, 3:35 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
435 PM EDT TUE JUN 3 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 1 S LAKE CITY FL FUNNEL CLOUD 06/03/03
COLUMBIA *** 0 DEAD, 0 INJ ***
REPORTED BY EMERGENCY
MANAGEMENT
0245 PM HAMMOCKS FL WIND DAMAGE
06/03/03 FLAGLER *** 0 DEAD, 0 INJ ***
BARRICADES BLOWN DOWN AND
TREE LIMBS DOWN. HAIL
REPORTED BUT NO SIZE GIVEN.
REPORTED BY EMERGENCY
MANAGEMENT
0250 PM 200 YDS OFFSHORE OF FL 42 MPH TSTM WIND GUST
06/03/03 AMELIA ISLAND *** 0 DEAD, 0 INJ ***
NASSAU
AMELIA RESEARCH BOAT 200
YARDS OFFSHORE REPORTED
WIND GUSTS TO 42 KTS ON A
DAVIS WEATHER STATION.
0250 PM JACKSONVILLE N FL WIND DAMAGE
06/03/03 DUVAL *** 0 DEAD, 0 INJ ***
NEAR EDGEWOOD AVE TREES
(10 INCH DIAMETER) WERE
BROKEN OFF IN BACK YARD.
REPORTED BY SKYWARN SPOTTER
0255 PM JACKSONVILLE FL WIND DAMAGE
06/03/03 DUVAL *** 0 DEAD, 0 INJ ***
NEAR 7245 CRESENT OAKS
COURT WIRES DOWN ALONG
WILEY STREET AND DIVISION
STREET. WIRE DOWN ON
MADISON AVE. REPORTED BY
EMERGENCY MANAGEMENT
0255 PM GLYNN LEA FL WIND DAMAGE
06/03/03 DUVAL *** 0 DEAD, 0 INJ ***
TREE LIMBS DOWN ON ROADWAY
NEAR 246 SAPELO ROAD.
REPORTED BY GENERAL PUBLIC
0310 PM PALM COAST FL WIND DAMAGE
06/03/03 FLAGLER *** 0 DEAD, 0 INJ ***
NUMEROUS TREES AND POWER
LINES DOWN IN PALM COAST.
REPORTED BY EMERGENCY
MANAGEMENT
0331 PM KINGSLAND GA WIND DAMAGE
06/03/03 CAMDEN LARGE TREE LIMBS DOWN WITH
WIND GUSTS OVER 50 MPH.
REPORTED BY NWS EMPLOYEE
(OFF DUTY)
ABELocal storm report, Jun 3, 3:50 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
450 PM EDT TUE JUN 3 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 1 S LAKE CITY FL FUNNEL CLOUD 06/03/03
COLUMBIA *** 0 DEAD, 0 INJ ***
REPORTED BY EMERGENCY
MANAGEMENT
0245 PM HAMMOCKS FL WIND DAMAGE
06/03/03 FLAGLER *** 0 DEAD, 0 INJ ***
BARRICADES BLOWN DOWN AND
TREE LIMBS DOWN. HAIL
REPORTED BUT NO SIZE GIVEN.
REPORTED BY EMERGENCY
MANAGEMENT
0250 PM 200 YDS OFFSHORE OF FL 42 MPH TSTM WIND GUST
06/03/03 AMELIA ISLAND *** 0 DEAD, 0 INJ ***
NASSAU
AMELIA RESEARCH BOAT 200
YARDS OFFSHORE REPORTED
WIND GUSTS TO 42 KTS ON A
DAVIS WEATHER STATION.
0250 PM JACKSONVILLE N FL WIND DAMAGE
06/03/03 DUVAL *** 0 DEAD, 0 INJ ***
NEAR EDGEWOOD AVE TREES
(10 INCH DIAMETER) WERE
BROKEN OFF IN BACK YARD.
REPORTED BY SKYWARN SPOTTER
0255 PM JACKSONVILLE FL WIND DAMAGE
06/03/03 DUVAL *** 0 DEAD, 0 INJ ***
NEAR 7245 CRESENT OAKS
COURT WIRES DOWN ALONG
WILEY STREET AND DIVISION
STREET. WIRE DOWN ON
MADISON AVE. REPORTED BY
EMERGENCY MANAGEMENT
0255 PM GLYNN LEA FL WIND DAMAGE
06/03/03 DUVAL *** 0 DEAD, 0 INJ ***
TREE LIMBS DOWN ON ROADWAY
NEAR 246 SAPELO ROAD.
REPORTED BY GENERAL PUBLIC
0310 PM PALM COAST FL WIND DAMAGE
06/03/03 FLAGLER *** 0 DEAD, 0 INJ ***
NUMEROUS TREES AND POWER
LINES DOWN IN PALM COAST.
REPORTED BY EMERGENCY
MANAGEMENT
0331 PM KINGSLAND GA WIND DAMAGE
06/03/03 CAMDEN LARGE TREE LIMBS DOWN WITH
WIND GUSTS OVER 50 MPH.
REPORTED BY NWS EMPLOYEE
(OFF DUTY)
0345 PM DOVER BLUFF GA WIND DAMAGE
06/03/03 CAMDEN NUMEROUS TREES AND POWER LINES
DOWN. REPORTED BY 911 DISPATCH.
0345 PM HARRIETTS BLUFF GA WIND DAMAGE
06/03/03 CAMDEN ENTIRE ROW OF TREES BLOWN DOWN.
REPORTED BY 911 DISPATCH.
0430 PM BRUNSWICK GA WIND DAMAGE
06/03/03 GLYNN NUMEROUS TREES AND POWER LINES
DOWN IN SOUTH END OF METRO AREA.
REPORTED BY 911 DISPATCH.
ABE/HESSLocal storm report, Jun 3, 4:30 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
530 PM EDT TUE JUN 3 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 1 S LAKE CITY FL FUNNEL CLOUD 06/03/03
COLUMBIA *** 0 DEAD, 0 INJ ***
REPORTED BY EMERGENCY
MANAGEMENT
0245 PM HAMMOCKS FL WIND DAMAGE
06/03/03 FLAGLER *** 0 DEAD, 0 INJ ***
BARRICADES BLOWN DOWN AND
TREE LIMBS DOWN. HAIL
REPORTED BUT NO SIZE GIVEN.
REPORTED BY EMERGENCY
MANAGEMENT
0250 PM 200 YDS OFFSHORE OF FL 42 MPH TSTM WIND GUST
06/03/03 AMELIA ISLAND *** 0 DEAD, 0 INJ ***
NASSAU
AMELIA RESEARCH BOAT 200
YARDS OFFSHORE REPORTED
WIND GUSTS TO 42 KTS ON A
DAVIS WEATHER STATION.
0250 PM JACKSONVILLE N FL WIND DAMAGE
06/03/03 DUVAL *** 0 DEAD, 0 INJ ***
NEAR EDGEWOOD AVE TREES
(10 INCH DIAMETER) WERE
BROKEN OFF IN BACK YARD.
REPORTED BY SKYWARN SPOTTER
0255 PM JACKSONVILLE FL WIND DAMAGE
06/03/03 DUVAL *** 0 DEAD, 0 INJ ***
NEAR 7245 CRESENT OAKS
COURT WIRES DOWN ALONG
WILEY STREET AND DIVISION
STREET. WIRE DOWN ON
MADISON AVE. REPORTED BY
EMERGENCY MANAGEMENT
0255 PM GLYNN LEA FL WIND DAMAGE
06/03/03 DUVAL *** 0 DEAD, 0 INJ ***
TREE LIMBS DOWN ON ROADWAY
NEAR 246 SAPELO ROAD.
REPORTED BY GENERAL PUBLIC
0310 PM PALM COAST FL WIND DAMAGE
06/03/03 FLAGLER *** 0 DEAD, 0 INJ ***
NUMEROUS TREES AND POWER
LINES DOWN IN PALM COAST.
REPORTED BY EMERGENCY
MANAGEMENT
0331 PM KINGSLAND GA WIND DAMAGE
06/03/03 CAMDEN LARGE TREE LIMBS DOWN WITH
WIND GUSTS OVER 50 MPH.
REPORTED BY NWS EMPLOYEE
(OFF DUTY)
0345 PM DOVER BLUFF GA WIND DAMAGE
06/03/03 CAMDEN NUMEROUS TREES AND POWER LINES
DOWN. REPORTED BY 911 DISPATCH.
0345 PM HARRIETTS BLUFF GA WIND DAMAGE
06/03/03 CAMDEN ENTIRE ROW OF TREES BLOWN DOWN.
REPORTED BY 911 DISPATCH.
0358 PM 6 W BRUNSWICK GA WIND DAMAGE
06/03/03 GLYNN LARGE TREE DOWN ON HOME 1 MILE
WEST OF I-95. TREE DOWN NEAR
HORSE STABLE 1.5 MILES WEST OF
I-95. REPORTED BY GENERAL PUBLIC.
0430 PM BRUNSWICK GA WIND DAMAGE
06/03/03 GLYNN NUMEROUS TREES AND POWER LINES
DOWN IN SOUTH END OF METRO AREA.
REPORTED BY 911 DISPATCH.
ABE/HESSSpecial weather statement, Jun 3, 5:16 PM EST, 14 minutes before
FLZ023>025-031-032-032245-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
616 PM EDT TUE JUN 3 2003
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF
BAKER...BRADFORD...CLAY...DUVAL AND NASSAU COUNTIES THROUGH 645 PM...
AT 616 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED ALONG A LINE EXTENDING FROM 5 MILES WEST OF BALDWIN TO 5
MILES NORTH OF LAWTEY...OR ALONG A LINE EXTENDING FROM 19 MILES
NORTHEAST OF RAIFORD TO 12 MILES EAST OF RAIFORD...MOVING NORTHEAST
AT 25 MPH. THIS WILL ALSO AFFECT AREAS AROUND LAWTEY...BALDWIN AND
BRYCEVILLE THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS.
HESS
Special weather statement, Jun 3, 5:19 PM EST, 11 minutes before
FLZ038-032245-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
619 PM EDT TUE JUN 3 2003
...STRONG THUNDERSTORMS WILL IMPACT EASTERN FLAGLER COUNTY THROUGH
645 PM...
AT 619 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES SOUTHWEST OF BUNNELL TO 10 MILES SOUTHEAST OF FLAGLER
BEACH...MOVING NORTH AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND BUNNELL...FLAGLER BEACH...ESPANOLA AND
PALM COAST THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS.
HESS
Thunderstorm Wind, Suwannee
- When
- June 3, 5:30 PM EST
- Where
- Suwannee County, Mc Alpin
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.133, -82.950
19010 US 129 Mc Alpin. One large pecan tree laid over onto two other pecan trees. This snapped a second tree in half approximately six feet off the ground. The second was snapped off two thirds of the way up with small branches three to four feet thrown approximately two hundred feet. Three to four electrical poles snapped off with power out for eight hours. Minimal damage to residential structure with screen panels blown out and canvas car port torn.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, June 3, 2003$12 million · F1 · 43 events
- Tornado and Flash Flooding in Texas, June 3, 2003$1.2 million · F0 · 33 events
- Flash Flooding and Dust Storm in Texas, June 3 to 4, 2003$668,000 · 2.75 in hail · 28 events
- Tornadoes and Hail in Texas, June 3, 2003$173,000 · F1 · 5 events
- Damaging Wind in Louisiana, June 3, 2003$150,000 · 50 kt wind · 1 event
- Lightning Strike in Alabama, June 3, 2003$50,000 · 1 event
- Tornado and Damaging Winds in Texas, June 3 to 4, 2003$34,000 · F0 · 5 events
- Lightning Strike in Oklahoma, June 3, 2003$40,000 · 1 event
- Damaging Wind in North Carolina, June 3, 2003$25,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 3, 2003$20,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, June 3, 2003$16,000 · 50 kt wind · 3 events
- Lightning Strike in Florida, June 3, 20031 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359448.